Flood, Posey
- When
- November 25, 9:00 AM CST to November 29, 12:00 PM CST
- Where
- Posey forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.022, -87.868 (the zone’s center; the record gives no point)
Minor flooding of the Ohio River occurred in southwest Indiana. 2 feet on November 26.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Minor flooding of the Ohio River occurred in southwest Indiana. At Newburgh Dam, where flood stage is 38 feet, the river crested at 41.2 feet on November 26. At Mount Vernon, where flood stage is 35 feet, the river crested at 37.1 feet on November 27. This resulted in minor flooding of low-lying fields and roads near the river. The road closures, a fairly common occurrence near the river, affected about a dozen families. School bus routes and mail delivery routes were altered to bypass the flooded roads. Residents and government officials instituted the normal backup plans to arrange for mail pickup and other services. About 30 school children living in the river bottoms of Union Township were picked up at alternate locations on higher ground. No evacuations of residents were required. Among the roads closed included Weinbach Avenue, Happe Road, and Seminary Road. A pickup truck was found partially submerged in bottomland along Green River Road No. 2. The occupants of the vehicle were not located, and no injuries were reported. A television news van investigating the submerged truck also became partially submerged after accidentally backing too far off the shoulder. The driver escaped unharmed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 25, 2:50 AM CST, 6 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 250 AM CST TUE NOV 25 2003 .DISCUSSION... MAIN FORECAST CONCERNS ARE PRECIP CHANCES LATE WEDNESDAY INTO THURSDAY MORNING. ETA/AVN/MESOETA IN DECENT AGREEMENT ON TIMING OF MINOR QPF IN MAINLY SOUTHEAST MISSOURI BY LATE WEDNESDAY AFTERNOON. WILL TWEAK BACK CURRENT POPS FOR WEDNESDAY AFTERNOON AND GO SLIGHT CHANCE FOR SOUTHEAST MISSOURI ONLY. MAIN PRECIP CHANCE WILL BE AFTER 00Z THU AND WILL CONTINUE LIKELY POPS FOR THE OVERNIGHT HOURS...WITH HIGHEST QPF OVER SOUTHERN HALF OF AREA. PRECIP WILL LINGER INTO THANKSGIVING MORNING FOR THE SOUTHEAST HALF OF THE FORECAST AREA...WITH DRY CONDITIONS BY AROUND 18Z THU. CURRENT TIMING FOR PRECIP TAPERING OFF LOOKS GOOD AND WILL NOT MAKE ANY MAJOR CHANGES. MAV IS A JUST A FEW DEGREES COOLER THAN FWC FOR TODAY...AND TWEAKED BACK HIGHS TODAY CLOSER TO MAV VALUES...OTHERWISE FWC/MAV TEMP GUIDANCE IN PRETTY GOOD AGREEMENT...WITH A WARM UP BEGINNING TODAY AFTER A CHILLY START. RAISED HIGHS WEDNESDAY A COUPLE OF DEGREES AND THURSDAY LOWS SEVERAL DEGREES TO BETTER FOLLOW THE FWC/MAV VALUES. IN THE EXTENDED...GFS HAS NOW GONE BASICALLY DRY FOR SUNDAY AND MONDAY. WITH JUST ONE MODEL RUN AND NOT WANTING TO FLIP FLOP...WILL NOT REMOVE CHANCES BECAUSE A COUPLE OF WEAK FRONTS WILL MOVE ACROSS THE AREA...BUT WILL TREND BACK GOING POPS TO SLIGHT AND SEE HOW NEXT COUPLE OF RUNS GO. MEX TEMP GUIDANCE FOR SATURDAY HIGHS THROUGH MONDAY LOWS ARE TRENDING 5 TO 8 DEGREES COOLER. PREFER TO STICK WITH TEMPS IN GOING PACKAGE FOR NOW DUE TO EXPECTED SOUTHWEST FLOW...SO NO CHANGES PLANNED. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && RST
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-261100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 416 AM CST TUE NOV 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RST
The national radar mosaic for the moment the first event began.
4 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336576, 5336577, 5336578, 5336579.